Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 2011, 10:45 PM CDT for Angelina County, Sabine County, San Augustine County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 10:45 PM CDT (03:45 UTC)
- Expired
- Apr 25, 2011, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 10:50 PM CDT | HAIL 1.75 | Zavalla, TX | |
| Apr 25, 11:13 PM CDT | TSTM WND DMG | Zavalla, TX | NUMEROUS TREES WERE SNAPPED AND UPROOTED ALONG AND EAST OF HWY. 63 TO THE WESTERN SHORE OF LAKE SAM RAYBURN TO JUST NORTH OF THE JASPER COUNTY LINE. WINDS WERE ESTIMATED AT 75 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:41 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS54 KSHV 260345
SVRSHV
TXC005-403-405-260430-
/O.NEW.KSHV.SV.W.0146.110426T0345Z-110426T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SOUTHWESTERN SABINE COUNTY IN EASTERN TEXAS...
SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 1130 PM CDT
* AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 29
MILES WEST OF PINELAND...OR 14 MILES NORTH OF ROCKLAND...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3105 9453 3130 9453 3129 9440 3122 9433
3124 9434 3129 9432 3128 9397 3115 9393
3113 9403 3111 9405 3105 9433 3104 9451
TIME...MOT...LOC 0345Z 267DEG 32KT 3119 9441
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:57 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 25, 9:57 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT MON APR 25 2011
.DISCUSSION...
UPDATED TO INCLUDE NEW WATCHES EXTENTION OF WATCHES...CANCELED
ZONES IN WATCH 205...REALIGNED LAKE WIND ADVISORY.
&&
.AVIATION...
TSRA ALONG A LINE FROM JACKSONVILLE TEXAS TO CAMDEN ARKANSAS WILL
CONTINUE TO DRIFT S AND E THROUGH AT LEAST 06Z. THESE STORMS
COULD POSSIBLY PRODUCE SEVERE TURBULENCE...LOW LEVEL WIND
SHEAR...AND HAIL AT TAF SITES ALONG AND SOUTH OF THIS LINE. SLY
WINDS 25 KTS AND WITH GUSTS TO NEAR 40 WILL CONTINUE THROUGH
06Z...AHEAD OF THE LINE OF STORMS. BEHIND THE LINE...LIGHT AND VRB
WINDS CAN BE EXPECTED. OTHERWISE...PERIODS OF SHOWERS AND
THUNDERSTORMS ALONG WITH MVFR CEILINGS WILL CONTINUE THROUGH AT
LEAST 00Z TUESDAY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 87 67 79 51 / 60 50 60 30 10
MLU 70 86 69 81 50 / 60 40 60 40 10
DEQ 60 78 59 72 43 / 80 60 70 40 10
TXK 63 82 67 76 47 / 90 60 70 30 10
ELD 70 84 64 76 47 / 80 60 70 40 10
TYR 69 85 65 76 48 / 70 20 60 10 10
GGG 70 86 65 77 48 / 70 30 60 10 10
LFK 72 90 70 81 50 / 50 20 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARZ072-073.
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061.
LA...LAKE WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ096.
&&
06/12Hazardous weather outlook, Apr 25, 12:00 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON APR 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1200 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST LOUISIANA. THERE WILL BE A HEIGHTENED THREAT FOR TORNADOES ALONG AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS HEIGHTENED THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS NORTHWEST LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION. LAZ010>014-017>022-TXZ149>153-165>167-261100- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING... THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD BE MOVING THROUGH THE REGION ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH TUESDAY NIGHT.
In the hours before
Local storm report, Apr 25, 9:01 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 10 NE WINNSBORO 33.07N 95.18W
04/25/2011 FRANKLIN TX PUBLIC
NUMEROUS TREES DOWN ON HOMES NEAR LAKE CYPRESS SPRINGS
WITH SEVERAL ROOFS DAMAGED
&&
04Local storm report, Apr 25, 9:25 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 1 N SHONGALOO 32.95N 93.29W
04/25/2011 WEBSTER LA PUBLIC
SEVERAL TREES DOWN IN SHONGALOO FROM THE GUST FRONT AHEAD
OF A LINE OF STORMS
&&
04Local storm report, Apr 25, 9:44 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TORNADO 4 SSW WELLS 31.44N 94.98W
04/25/2011 ANGELINA TX TRAINED SPOTTER
TORNADO ON THE GROUND NORTH OF HWY 103 AND 7.
&&
25Special weather statement, Apr 25, 9:49 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT MON APR 25 2011
TXZ138-151-260345-
HARRISON-PANOLA-
949 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...
AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF DEBERRY...OR 11 MILES
NORTH OF CARTHAGE...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
24Local storm report, Apr 25, 10:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD 4 WSW HAWORTH 33.82N 94.72W
04/25/2011 MCCURTAIN OK TRAINED SPOTTER
ROAD FLOODING AT LOW WATER CROSSINGS.
&&
25Local storm report, Apr 25, 10:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TORNADO WELLS 31.49N 94.95W
04/25/2011 CHEROKEE TX TRAINED SPOTTER
SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR THE
COMMUNITY OF WELLS.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:01 PM CDT | Tornado Warning | SHV | Bowie | 44 min |
| Apr 25, 7:11 PM CDT | Flash Flood Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 3 hr |
| Apr 25, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Harrison, Marion, Morris and 1 more | 60 min |
| Apr 25, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 64 min |
| Apr 25, 7:58 PM CDT | Tornado Warning | SHV | Cass, Marion, Morris | 39 min |
| Apr 25, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 54 min |
| Apr 25, 8:45 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion | 60 min |
| Apr 25, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 48 min |
| Apr 25, 9:25 PM CDT | Tornado Warning | SHV | Angelina, Cherokee, Nacogdoches | 50 min |
| Apr 25, 10:03 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches | 42 min |
| Apr 25, 10:11 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches | 49 min |
| Apr 25, 10:48 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 27 min |
| Apr 26, 4:03 AM CDT | Lake Wind Advisory | SHV | Angelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 8 more | 27 hr |
| Apr 26, 9:42 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 67 hr |
| Apr 26, 9:42 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 15 days |
| Apr 26, 9:43 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 47 hr |
| Apr 26, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 54 min |
| Apr 26, 5:17 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 58 min |
| Apr 26, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 61 min |
| Apr 26, 5:50 PM CDT | Tornado Warning | SHV | Smith | 40 min |
| Apr 26, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 64 min |
| Apr 26, 6:24 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 51 min |
| Apr 26, 6:34 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Panola, Rusk | 41 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.